Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 12, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 11, 2024, 9:03 PM CST for 5 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2024, 9:03 PM CST (03:03 UTC)
- Expired
- Feb 12, 2024, 12:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Copiah County, MS, Hinds County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 17 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 5:53 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 11, 5:53 PM CST, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 553 PM CST Sun Feb 11 2024 ...New AVIATION... .DISCUSSION... Issued at 346 PM CST Sun Feb 11 2024 Tonight through Saturday night: Severe storms are expected across the CWA this afternoon and evening. The most intense storms are expected along and south of a line from Winnsboro, Louisiana to De Kalb in Kemper County Mississippi where damaging wind gusts, large hail and a few strong tornadoes will be possible. Mid afternoon radars showed a line of severe storms tracking east from the Highway 82 Corridor to well north of Interstate 20. This activity is expected to hinder the development of additional severe storm develop in its wake. Farther south though a surface low over the east Texas/southwest Louisiana line is expected to track northeast through Monday. This surface low was being supported by a closed low as noted on mid afternoon satellite imagery/RAP analysis spinning over the Texas panhandle. A warm front associated with the surface low was noted on surface analysis near a line from Natchez to Meridian. This warm front will try to push a little farther north through this evening while the surface low rides along it. Storms developing south of the warm front are expected to become focused along the warm front to maximize potential for severe development. In addition, locally heavy rain will also be possible with the strongest storms and will fall over wet soils from previous rainfall last several days. Some runoff issues should be expected and may briefly lead to flooding of poor drainage and low lying areas. Although the severe threat is expected to end before midnight tonight the surface low will still be over our CWA and note shift east of Mississippi along with its cold front until Monday morning. This will end most of the significant rain however, light rain chances will continue due to the closed low that will take until Monday night to move far enough to the northeast of Mississippi to end any chance of measurable precipitation. Cooler than normal temperatures are expected Monday night through Tuesday night but near normal temperatures are expected again Wednesday afternoon. Dry weather is expected Monday night through Thursday night but rain chances return from the southwest Friday as another low pressure system approaches the region. Friday there will be a surface low in the northwest Gulf that will help increase moisture over our area while a strong cold front approaches from the central Plains. These two features will form a squeeze play over our CWA Saturday resulting in widespread rain followed by a return to dry weather and cooler than normal temperatures Saturday night and Sunday. /22/ && .AVIATION... (00Z TAFS) Issued at 547 PM CST Sun Feb 11 2024 Local radars showed numerous TSRA across the area resulting in IFR cigs across the northern half and a mix of MVFR/VFR cigs across the southern half of the CWA. Poor flying conditions are expected to continue through 16Z Mon as a center of low pressure moves across the area MVFR/IFR conditions will prevail with occasional VFR and LIFR conditions. After 16Z Monday cntrl and southern TAF sites wl begin to improve. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 53 63 35 57 / 80 30 0 0 Meridian 58 68 37 59 / 90 70 0 0 Vicksburg 48 57 34 58 / 80 10 0 0 Hattiesburg 58 69 37 60 / 90 70 0 0 Natchez 48 57 35 59 / 70 10 0 0 Greenville 49 55 34 56 / 80 40 0 0 Greenwood 53 60 34 57 / 100 40 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /22/
In the hours before
Special weather statement, Feb 11, 7:56 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
756 PM CST Sun Feb 11 2024
MSZ044-050-120245-
Scott MS-Leake MS-
756 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LEAKE AND NORTHWESTERN
SCOTT COUNTIES THROUGH 845 PM CST...
At 756 PM CST, Doppler radar was tracking a strong thunderstorm over
Forkville, or 10 miles north of Morton, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Walnut Grove, Lena, Tuscola, and Ludlow around 800 PM CST.
Carthage and Standing Pine around 805 PM CST.
Redwater, Edinburg, and Madden around 815 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.
&&
LAT...LON 3238 8966 3244 8975 3251 8977 3283 8953
3283 8932 3269 8932
TIME...MOT...LOC 0156Z 217DEG 51KT 3250 8965
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CRSpecial weather statement, Feb 11, 8:18 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
818 PM CST Sun Feb 11 2024
MSZ049-055-056-120315-
Smith MS-Rankin MS-Simpson MS-
818 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN RANKIN...NORTHWESTERN
SIMPSON AND NORTHWESTERN SMITH COUNTIES THROUGH 915 PM CST...
At 818 PM CST, Doppler radar was tracking a strong thunderstorm near
Whites, or 9 miles south of Florence, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Jackson, Florence, Braxton, Star, Monterey, and Piney Woods around
825 PM CST.
Cato around 830 PM CST.
Johns around 835 PM CST.
Polkville around 850 PM CST.
Pelahatchie around 855 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.
&&
LAT...LON 3195 9020 3195 9019 3199 9021 3199 9022
3201 9023 3202 9022 3202 9023 3209 9023
3209 9024 3214 9024 3239 8981 3229 8973
3222 8973 3222 8967 3216 8962 3193 9017
TIME...MOT...LOC 0218Z 239DEG 36KT 3202 9016
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Local storm report, Feb 11, 8:33 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
833 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM Hail 6 ESE LeTourneau 32.19N 90.84W
02/11/2024 E2.00 inch Warren MS Public
Social media photo taken along Dudley Rd.
&&
DLSpecial weather statement, Feb 11, 8:37 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
837 PM CST Sun Feb 11 2024
MSZ048-053-054-059-120345-
Jefferson MS-Copiah MS-Hinds MS-Claiborne MS-
837 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE...EASTERN
JEFFERSON...SOUTH CENTRAL HINDS AND COPIAH COUNTIES THROUGH 945 PM
CST...
At 837 PM CST, Doppler radar was tracking a strong thunderstorm over
Blue Hill, or 10 miles east of Fayette, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Pleasant Hill, Allen, Peyton, Barlow, and Mcbride around 845 PM
CST.
Glancy and Dentville around 900 PM CST.
Hazlehurst around 905 PM CST.
Crystal Springs and Gallman around 910 PM CST.
Hopewell around 925 PM CST.
Terry around 935 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for central, south
central and southwestern Mississippi.
&&
LAT...LON 3162 9093 3187 9091 3214 9029 3182 9015
3170 9063 3170 9073 3167 9074
TIME...MOT...LOC 0237Z 243DEG 39KT 3173 9088
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Local storm report, Feb 11, 8:39 PM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
839 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Tstm Wnd Dmg 2 E Madison 32.47N 90.08W
02/11/2024 Madison MS Public
Tree downed over Hoy Rd.
&&
DLLocal storm report, Feb 11, 8:51 PM CST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
851 PM CST Sun Feb 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Hail 2 E Lucern 32.51N 89.19W
02/11/2024 E0.70 inch Newton MS Public
Social media report.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:14 PM CST | Special Weather Statement | JAN | Rankin | 31 min |
| Feb 11, 6:21 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 39 min |
| Feb 11, 6:45 PM CST | Severe Thunderstorm Warning | JAN | Attala, Neshoba, Winston | 26 min |
| Feb 11, 7:03 PM CST | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Warren | 3 hr |
| Feb 11, 7:05 PM CST | Special Weather Statement | JAN | Neshoba | 40 min |
| Feb 11, 7:49 PM CST | Special Weather Statement | JAN | Claiborne | 41 min |
| Feb 11, 7:52 PM CST | Special Weather Statement | JAN | Copiah | 38 min |
| Feb 11, 7:56 PM CST | Special Weather Statement | JAN | Leake | 49 min |
| Feb 11, 8:18 PM CST | Special Weather Statement | JAN | Rankin | 57 min |
| Feb 11, 8:28 PM CST | River Flood Warning | JAN | Noxubee | 12 hr |
| Feb 11, 8:37 PM CST | Special Weather Statement | JAN | Copiah | 68 min |
| Feb 11, 9:25 PM CST | Special Weather Statement | JAN | Adams, Franklin | 65 min |
| Feb 11, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 36 min |
| Feb 11, 11:42 PM CST | Flash Flood Warning | JAN | Simpson | 3 hr |
| Feb 11, 11:43 PM CST | Severe Thunderstorm Warning | JAN | Marion | 30 min |
| Feb 12, 12:05 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar | 27 min |
| Feb 12, 12:11 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lincoln | 34 min |
| Feb 12, 12:22 AM CST | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| Feb 12, 12:38 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 82 min |
| Feb 12, 1:38 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 12, 1:40 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 65 min |
| Feb 12, 1:48 AM CST | River Flood Warning | JAN | Yazoo | 5 days |
| Feb 12, 2:09 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 46 min |
| Feb 12, 2:24 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Jones | 2 hr |
| Feb 12, 3:21 AM CST | River Flood Warning | JAN | Madison, Yazoo | 10 days |
| Feb 12, 8:06 AM CST | River Flood Warning | JAN | Hinds, Warren | 8 days |
| Feb 12, 8:08 AM CST | River Flood Warning | JAN | Copiah, Simpson | 4 days |
| Feb 12, 11:14 AM CST | River Flood Warning | JAN | Neshoba | 4 days |
| Feb 12, 11:14 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Feb 12, 11:28 AM CST | River Flood Warning | JAN | Lawrence | 5 days |
| Feb 12, 11:28 AM CST | River Flood Warning | JAN | Marion | 24 hr |
| Feb 11, 6:16 PM CST | Special Weather Statement | JAN | Catahoula | 59 min |
| Feb 11, 6:40 PM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 20 min |
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.